MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL ALL-SILICONE TEMP SENSING FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX LUBRI-SIL ALL-SILICONE TEMP SENSING FOLEY CATHETER
Model Number 119208M
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that temperature-sensing catheter were defective.As per the follow up via email on 11 sep 2020, according to the report, two catheters were used on the patient.No negative impact noted other than multiple unnecessary catheterizations.The exact defect in the catheter was not flushed.
 
Additional Manufacturer Narrative
The reported event was confirmed as manufacturing-related.Visual inspection noted one temperature sensing catheter was received.Visual evaluation noted the thermistor wire was not sitting properly in the thermistor lumen.The drainage lumen was flushed to find that the solution sat in the funnel just above the trifurcation.The catheter was dissected below the trifurcation to find that the thermistor wire had cut through the thermistor wire/drainage lumen wall and was inside the drainage lumen completely blocking the flow of the solution.This fails to meet specifications stating "cuts in lumens are not allowed".Although the reported event was confirmed, a root cause could not be determined.A potential root cause for this failure could be tooling misalignment.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review was not performed because labeling could not have prevented the reported failure.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that temperature-sensing catheter were defective.As per the follow up via email on 11sep2020, according to the report, two catheters were used on the patient.No negative impact noted other than multiple unnecessary catheterizations.The exact defect in the catheter was not flushed.

Brand Name
BARDEX LUBRI-SIL ALL-SILICONE TEMP SENSING FOLEY CATHETER
Common Device Name
TEMP SENSING FOLEY
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10623149
Report Number1018233-2020-06318
Device Sequence Number2880833
Product Code EZL
UDI-Device Identifier00801741046261
UDI-Public(01)00801741046261
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K070582
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/21/2023
Device Model Number119208M
Device Catalogue Number119208M
Device Lot NumberNGCY0380
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer12/28/2020
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1